MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G38178
Medical Device Problem Codes Failure to Auto Stop (2938); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Pma/510(k): p140016.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: a tevar was completed (b)(6) 2022 in which the alpha device handle made no clicking noise nor did it come to a complete stop indicating full deployment.It was noted on flouro it appeared to have deployed.We then magnified the view during slow removal of the dilator and cannula.There was no issue in the removal, but it caused concern of the physician.Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The patient did not require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).After investigation the event for this pr# is no longer reportable.Summary of investigational findings: a zta-pt-36-32-161-w was to be placed in the arch at the distal edge of left carotid.It was reported that the device handle did not make a clicking sound and no stop was felt to indicate full deployment.Flouroscopy showed that the device appeared to be fully deployed.Zta-pt-36-32-161-w device was returned without shipping stylet, peel aways, black safety lock knob and stent graft.Evaluation of the device showed that the rotation handle was returned rotated to stop.No damages or abnormal findings were observed on the rotation handle, sliding rod or threaded wire knob.Review of the device master record revealed no requirements for the releasing mechanism to have a sound or a click.Review of the device history record gave no indication of the device being produced outside of specifications.The ifu sent with the device states: under fluoroscopy, turn the blue rotation handle in the direction of the arrow until a stop is felt.This indicates that the uncovered stent and proximal end of the graft have opened and that the distal attachment to the introducer has been released.There is no step in the ifu where the click sound from the blue rotation handle is referred to as being an indicator for the release mechanism.Based on the reported information and evaluation of the returned device this complaint is unconfirmed as the clicking sound is not a requirement and the handle on the returned device was turned to stop.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key13256970
Report Number3002808486-2022-00020
Device Sequence Number4726374
Product Code MIH
UDI-Device Identifier10827002381787
UDI-Public(01)10827002381787(17)240525(10)E4112391
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2024
Device Model NumberG38178
Device Catalogue NumberZTA-PT-36-32-161-W
Device Lot NumberE4112391
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown